MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-3D-ES
Medical Device Problem Codes Break (1069); Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil became hard rapidly and had extension to the embolization coil.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm located in the anterior communicating artery (a-com) with a max diameter of 4.5mm and a 3.8mm neck diameter.It was noted the patient's blood flow was ordinary and vessel tortuosity was no abnormalities.It was reported that, "the 3rd prime coil that was inserted was about 1 cm away and became hard rapidly, so it was collected.It is presumed to be broken." it was noted that there was coil extension to the embolization coil and the coil was not repositioned.There was not resistance during the preparations or use.The device was flushed continuously during the procedure.The events the product was not used in an infected patient.The device was prepared as indicated in the package insert.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a rist 6f guiding catheter, phenom17 microcatheter, and a non-medtronic (synchro) guidewire.
 
Additional Manufacturer Narrative
Update to h6: following new information received, only fdd a040611 now applies to this event.Review of this mdr and/or additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event did not and does not meet the reporting requirements stipulated in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the event is presumed to be due to unravelling.The phrase "became hard rapidly" does not indicate a device issue such as breakage, resistance, or separation.The statement "presumed to be broken" refers to a presumed unravelling of the coil.No resistance was noted in the catheter, and the coil came out of the introducer sheath smoothly.No particular kink or damage was observed on the coil or the catheter after removal, and there were no issues that resulted in the damage found.No detachment attempts were made.No kink or damage was observed on the pushwire.The procedure was completed without problems by placing another coil, and the same catheter was continuously used.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24203409
Report Number9617601-2026-00742
Device Sequence Number9635526
Product Code KRD
UDI-Device Identifier00847536021228
UDI-Public(01)00847536021228(17)261027(10)227626118
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-4-3D-ES
Device Catalogue NumberAPB-3-4-3D-ES
Device Lot Number227626118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date02/04/2026
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown